OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Grover Swartzlander
  • Vol. 30, Iss. 4 — Apr. 1, 2013
  • pp: 1036–1040

Ground-state counterpropagating solitons in photorefractive media with saturable nonlinearity

Tai-Chia Lin, Milivoj R. Belić, Milan S. Petrović, Najdan B. Aleksić, and Goong Chen  »View Author Affiliations


JOSA B, Vol. 30, Issue 4, pp. 1036-1040 (2013)
http://dx.doi.org/10.1364/JOSAB.30.001036


View Full Text Article

Enhanced HTML    Acrobat PDF (335 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We investigate the existence and form of (2+1)-dimensional ground-state counterpropagating solitons in photorefractive media with saturable nonlinearity. General conditions for the existence of fundamental solitons in a local isotropic model that includes an intensity-dependent saturable nonlinearity are identified. We confirm our theoretical findings numerically and determine the ground-state profiles. We check their stability in propagation and identify the coupling constant threshold for their existence. Critical exponents of the power and beam width are determined as functions of the propagation constant at the threshold. We finally formulate a variational approach to the same problem, introduce an approximate fundamental Gaussian solution, and verify that this method leads to the same threshold and similar critical exponents as the theoretical and numerical methods.

© 2013 Optical Society of America

OCIS Codes
(190.5330) Nonlinear optics : Photorefractive optics
(190.6135) Nonlinear optics : Spatial solitons

ToC Category:
Nonlinear Optics

History
Original Manuscript: November 27, 2012
Revised Manuscript: January 17, 2013
Manuscript Accepted: February 27, 2013
Published: March 27, 2013

Citation
Tai-Chia Lin, Milivoj R. Belić, Milan S. Petrović, Najdan B. Aleksić, and Goong Chen, "Ground-state counterpropagating solitons in photorefractive media with saturable nonlinearity," J. Opt. Soc. Am. B 30, 1036-1040 (2013)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-30-4-1036

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited